Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking IVF medications. Noticed pus filled rashes in groin area and arm. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I am currently at the end of a tww of an ivf cycle...drugs elonva and puregon followed by crinone. Pretty much since egg pick I noticed raised pus filled vesicles only along right groin and now spreading red spots under my right arm with less under left arm pit...could this be a side effect of Rx? Slightly freaked out
Obviously if not drug related what you think it could be...I was thinking a bizarre folliculitis... What to do to treat
Oh and got some on my wrists
Posted Tue, 5 Mar 2013 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 25 minutes later
Thanks for posting your query.
I have seen the images attached with the query.
The rashes are likely to be due to-
1. Erythema multiforme.
2. Dermatitis- due to superficial skin infection, allergy,etc.
3. Dry skin- Xerosis.
These are not likely to be due to an allergy to the treatment you are getting now.
Most of such simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. RakhiTayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor